Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes severe scalp itching and hair loss?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6940 Questions
Question
i am having severe scalp itch and hair loss from wearing a helmet at work. how can i cure this condition
Posted Sun, 24 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Shailja Puri 11 minutes later
Brief Answer:
Symptoms suggestive of fungal infection.

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.

Itching on scalp accompanied by hair fall is suggestive of fungal infection.
Wearing of helmet could have caused accumulation of sweat on the scalp and thus fungal infection.
I suggest you to discontinue wearing an all covered helmet till the problem is resolved.
Consult a dermatologist for clinical assessment, investigations and thereafter treatment.
A skin scraping fro the scalp for fungal culture may be required.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal

Above answer was peer-reviewed by
 
Follow-up: What causes severe scalp itching and hair loss? 33 minutes later
I am required to wear a safety helmet T all times at work
 
 
Answered by Dr. Shailja Puri 13 minutes later
Brief Answer:
Preventive measures as described below can b taken

Detailed Answer:
Hello and welcome again,

If wearing the helmet is unavoidable, ensure that your hair are dry when you wear helmet.
Keep scalp clean by regular scalp cleaning.
These measures are in addition to the definitive treatment which you will get after the condition is diagnosed.
And of course, you can use a well absorbent cotton cloth over scalp before wearing the helmet.

Thanks and take care
Dr Shailja P Wahal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor